Sieve M inference on irregular parameters
Xiaohong Chen () and
Zhipeng Liao ()
Journal of Econometrics, 2014, vol. 182, issue 1, 70-86
This paper presents sieve inferences on possibly irregular (i.e., slower than root-n estimable) functionals of semi-nonparametric models with i.i.d. data. We provide a simple consistent variance estimator of the plug-in sieve M estimator of a possibly irregular functional, and the asymptotic standard normality of the sieve t statistic. We show that, for hypothesis testing of irregular functionals, the sieve likelihood ratio statistic is asymptotically Chi-square distributed. These results are useful in inference on structural parameters that may have singular semiparametric efficiency bounds. A simulation study and an empirical application of Heckman and Singer (1984) duration model are presented.
Keywords: Irregular functional; Sieve M estimation; Sieve t statistic; Sieve likelihood ratio; Zero information; Semiparametric duration model (search for similar items in EconPapers)
JEL-codes: C12 C14 (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4) Track citations by RSS feed
Downloads: (external link)
Full text for ScienceDirect subscribers only
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:182:y:2014:i:1:p:70-86
Access Statistics for this article
Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson
More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().